MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TPRLC 133 T1 PPS SO 13X146MMTP; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TPRLC 133 T1 PPS SO 13X146MMTP; PROSTHESIS, HIP
Catalog Number 51-103130
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the outside plastic and box of the implant wasn't damaged, nor was the plastic container inside.However, the plastic around implant was damaged with holes, and there was black and white debris inside the plastic in with the implant.The surgeon did not use the product and had to open a different implant to complete the procedure.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d4; g3; h2; h3; h4; h6 visual evaluation of the returned product/photographs provided identified damage to sterile pouch with debris inside the sterile packaging which is consistent with the appearance of foam debris from the foam packaging and the porous coating.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The condition of the device when it left zimmer biomet is conforming to specification.The root cause of the reported event can be attributed to transit damage and a packaging design issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information on the reported event.

Brand Name
TPRLC 133 T1 PPS SO 13X146MMTP
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13537655
Report Number0001825034-2022-00342
Device Sequence Number5114791
Product Code KWL
UDI-Device Identifier00880304489677
UDI-Public(01)00880304489677(17)290408(10)6523826
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K101086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number51-103130
Device Lot Number6523826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale